Colength sequences for matrices over Grassmann algebras. (Q975079)
From MaRDI portal
scientific article
Language | Label | Description | Also known as |
---|---|---|---|
English | Colength sequences for matrices over Grassmann algebras. |
scientific article |
Statements
Colength sequences for matrices over Grassmann algebras. (English)
0 references
8 June 2010
0 references
Let \(\chi_n(A)=\sum m_\lambda(A)\chi^\lambda\), \(\lambda\vdash n\), be the \(n\)-th cocharacter of the polynomial identities of the PI-algebra \(A\) over a field of characteristic 0, decomposed as a sum of irreducible \(S_n\)-characters. The determination of the multiplicities \(m_\lambda(A)\) for important algebras \(A\) is one of the main problems in the study of polynomial identities, unsolved except in few cases. As an approximation to the problem one studies the asymptotics of \(m_\lambda(A)\) and, in particular, the asymptotics of the colength \(l_n(A)=\sum m_\lambda(A)\), \(\lambda\vdash n\). Recently, the author of the paper under review has shown [Adv. Appl. Math. 41, No. 1, 52-75 (2008); corrigendum ibid. 43, No. 2, 199-200 (2009; Zbl 1145.05052)] that for unitary algebras \(l_n(A)=Cn^{L(A)}+{\mathcal O}^{L(A)-1}\) for a nonnegative integer \(L(A)\) and a positive real \(C\). In the structure theory of T-ideals developed by Kemer, the important class of verbally prime algebras consists of three subclasses: the matrix algebras \(M_k\) over the base field, the matrix algebras \(M_k(E)\) over the infinite dimensional Grassmann algebra \(E\) and the subalgebras \(M_{k,\ell}\) of \(M_{k+\ell}(E)\). In two previous papers [J. Algebra 283, No. 2, 700-710 (2005; Zbl 1074.16014); ibid. 293, No. 1, 155-166 (2005; Zbl 1085.16018)], the author found the exact value of \(L(M_k)\) and \(L(M_{k,\ell})\). The present paper is the third of what has turned out to be a trilogy, where the author establishes that \(L(M_k(E))=k^4\).
0 references
Grassmann algebras
0 references
cocharacter sequences
0 references
colength sequences
0 references
T-ideals
0 references
polynomial identities
0 references
multiplicities
0 references
PI-algebras
0 references